Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 32, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Apr 21, 2016, 3:11 PM EDT. It took effect at Apr 22, 2016, 8:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2016, 3:11 PM EDT (19:11 UTC)
- In effect from
- Apr 22, 2016, 8:00 AM EDT
- Expired
- Apr 23, 2016, 4:00 AM EDT
- In force
- 20 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
487 WHUS73 KGRR 211911 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 311 PM EDT THU APR 21 2016 LMZ844>849-220315- /O.NEW.KGRR.MF.Y.0002.160421T1911Z-160422T0600Z/ /O.NEW.KGRR.SC.Y.0032.160422T1200Z-160423T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 311 PM EDT THU APR 21 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT SATURDAY. * WINDS...SHIFTING NORTH AND INCREASING TO 15 TO 25 KNOTS FRIDAY MORNING. * WAVES...BUILDING TO 3 TO 6 FEET FRIDAY MORNING. * VISIBILITY...WIDESPREAD AREAS OF LESS THAN 1 MILE. IMPROVING RAPIDLY AROUND MIDNIGHT WHEN WINDS INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... NAVIGATING WILL BE DIFFICULT IN THE FOG...ESPECIALLY FOR INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. && $$ TJT
7 follow-up statements
850 WHUS73 KGRR 220138 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 938 PM EDT THU APR 21 2016 LMZ844>849-220945- /O.CON.KGRR.MF.Y.0002.000000T0000Z-160422T0600Z/ /O.CON.KGRR.SC.Y.0032.160422T1200Z-160423T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 938 PM EDT THU APR 21 2016 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT SATURDAY... * WINDS...SHIFTING NORTH AND INCREASING TO 15 TO 25 KNOTS FRIDAY MORNING. * WAVES...BUILDING TO 3 TO 6 FEET FRIDAY MORNING. * VISIBILITY...WIDESPREAD AREAS OF LESS THAN 1 MILE. IMPROVING RAPIDLY AROUND MIDNIGHT WHEN WINDS INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... NAVIGATING WILL BE DIFFICULT IN THE FOG...ESPECIALLY FOR INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. && $$
994 WHUS73 KGRR 220356 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1156 PM EDT THU APR 21 2016 LMZ844>849-221200- /O.EXT.KGRR.MF.Y.0002.000000T0000Z-160422T1400Z/ /O.CON.KGRR.SC.Y.0032.160422T1200Z-160423T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1156 PM EDT THU APR 21 2016 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM EDT FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT SATURDAY... * WINDS...SHIFTING NORTH AND INCREASING TO 15 TO 25 KNOTS FRIDAY MORNING. * WAVES...BUILDING TO 3 TO 6 FEET FRIDAY MORNING. * VISIBILITY...WIDESPREAD AREAS OF LESS THAN 1 MILE. CONDITIONS WILL IMPROVE AROUND AND AFTER DAYBREAK ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... NAVIGATING WILL BE DIFFICULT IN THE FOG...ESPECIALLY FOR INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. && $$
285 WHUS73 KGRR 220746 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 346 AM EDT FRI APR 22 2016 LMZ844>849-221600- /O.CAN.KGRR.MF.Y.0002.000000T0000Z-160422T1400Z/ /O.CON.KGRR.SC.Y.0032.160422T1200Z-160423T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 346 AM EDT FRI APR 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT SATURDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE DENSE FOG ADVISORY. * WINDS...NORTH INCREASING TO 15 TO 25 KNOTS THIS MORNING. * WAVES...BUILDING TO 3 TO 6 FEET THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
997 WHUS73 KGRR 221432 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1032 AM EDT FRI APR 22 2016 LMZ844>849-222245- /O.CON.KGRR.SC.Y.0032.000000T0000Z-160423T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1032 AM EDT FRI APR 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WINDS...NORTH INCREASING TO 15 TO 25 KNOTS TODAY. * WAVES...BUILDING TO 4 TO 7 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
958 WHUS73 KGRR 221846 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 246 PM EDT FRI APR 22 2016 LMZ844>849-230300- /O.CON.KGRR.SC.Y.0032.000000T0000Z-160423T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 246 PM EDT FRI APR 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WINDS...GENERALLY NORTHEAST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET EARLY...SUBSIDING TO 1 TO 3 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
706 WHUS73 KGRR 230203 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1003 PM EDT FRI APR 22 2016 LMZ847>849-230315- /O.CAN.KGRR.SC.Y.0032.000000T0000Z-160423T0600Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1003 PM EDT FRI APR 22 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE SUBSIDED. $$ LMZ844>846-230800- /O.EXT.KGRR.SC.Y.0032.000000T0000Z-160423T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 1003 PM EDT FRI APR 22 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SATURDAY... * WINDS...NORTH 10 TO 20 KNOTS VEERING NORTHEAST 10 TO 15 KNOTS TOWARD DAYBREAK. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 2 FEET TOWARD DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
184 WHUS73 KGRR 230747 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 347 AM EDT SAT APR 23 2016 LMZ844>846-230900- /O.EXP.KGRR.SC.Y.0032.000000T0000Z-160423T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 347 AM EDT SAT APR 23 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING... WINDS AND WAVES WERE SUBSIDING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 21, 1:58 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 21, 1:58 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 158 PM EDT THU APR 21 2016 LATEST UPDATE... AVIATION/HYDRO .SYNOPSIS... ISSUED AT 318 AM EDT THU APR 21 2016 A LOW COMPLEX WILL AFFECT THE WEATHER FOR LOWER MICHIGAN INTO FRIDAY. THIS IS BRINGING RAIN SHOWERS INTO THE AREA THIS MORNING...AND WILL KEEP A CHANCE OF SHOWERS AND EVEN A STORM THROUGH THIS EVENING. RAIN CHANCES WILL THEN COME TO AN END BY LATER ON FRIDAY. COOLER AIR WILL MOVE IN FOR A SHORT PERIOD. TEMPERATURES WILL RECOVER OVER THE WEEKEND...WARMING TO ABOVE AVERAGE LEVELS ONCE AGAIN. THE FIRST PORTION OF THE WEEKEND WILL REMAIN DRY...BEFORE RAIN CHANCES WILL INCREASE ON SUNDAY AND LAST INTO MONDAY. COOLER AIR WILL FOLLOW FOR NEXT WEEK. && .UPDATE... ISSUED AT 1106 AM EDT THU APR 21 2016 NO SIGNIFICANT CHANGES TO THE FORECAST AT THIS TIME. SOME RECENT CONVECTION ALLOWING MODELS SUCH AS THE ESRL EXPERIMENTAL HRRR SUGGEST THE CONTINUED POSSIBILITY OF THUNDERSTORMS THIS EVENING OVER OUR MAINLY SOUTHEAST OF A LANSING TO KALAMAZOO LINE. THUNDERSTORMS AND HIGHS IN THE 60S CURRENTLY ADVERTISED BOTH ARE DEPENDENT ON CLEARING WHICH IS CURRENTLY NOTED IN ILLINOIS AND SLOWLY HEADING OUR WAY. THIS CLEARING IS ASSOCIATED WITH THE TRAILING EDGE OF A SUBSIDENCE CURRENTLY SEEN ON WATER VAPOR IMAGERY OVER OUR FORECAST AREA. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 318 AM EDT THU APR 21 2016 OUR MAIN FOCUS OF THE FORECAST IS DETERMINING PCPN AND CONVECTION CHCS THROUGH TONIGHT AND INTO FRIDAY. LIGHT STEADY RAIN IS ONGOING EARLY THIS MORNING...AND WILL GRADUALLY PUSH THROUGH MOST OF THE CWFA BY 12Z THIS MORNING. THE 35 KNOT LLJ IS BRINGING ENOUGH MOISTURE AND FORCING TO THE AREA FOR THE LIGHT RAIN. DRIER LOW LEVELS ARE LIMITING THE RAIN AMOUNTS A BIT WITH AVERAGE FORCING OVERHEAD WITH THE LLJ. THE FOCUS OF THE RAIN BY THIS AFTERNOON WILL SHIFT TO BE MAINLY SOUTH OF THE AREA...WITH A FEW SHOWERS AND A STORM REMAINING POSSIBLE ELSEWHERE. THE LLJ WILL SHIFT EAST OF THE AREA...AND PCPN SHOULD FOCUS ACROSS THE SE PORTION OF THE AREA AND SOUTH FOR THIS AFTERNOON. THIS WILL OCCUR AS A SHORT WAVE LIFTING NE WILL CLIP THE SE CORNER OF THE CWFA. NOT A LOT OF FORCING OVER THE REMAINDER OF THE CWFA...HOWEVER ENOUGH INSTABILITY LOOKS TO BUILD EVEN WITH CLOUDS TO ALLOW THE THREAT OF A FEW SHOWERS/STORMS TO DEVELOP. DEEP LAYER SHEAR LACKING AND LIMITED INSTABILITY HERE WILL KEEP THE SEVERE THREAT RATHER LOW. THE SEVERE THREAT SHOULD REMAIN SOUTH OF THE AREA CLOSER TO THE UPPER LOW. THERE IS SOME POTENTIAL FOR ANOTHER BAND OF RAIN TO DEVELOP OVER THE NRN HALF OF THE AREA TONIGHT...ALTHOUGH THE CONFIDENCE IS A LITTLE LOW FOR THIS. THE UPPER LOW WILL BE STAYING SOUTH OF THE MI/IN/OH BORDER...ROTATING EAST. WE WILL SEE THE DEFORMATION ZONE OF THIS LOW AFFECT THE CWFA...ALTHOUGH IT WILL HAVE DIMINISHED QUITE A BIT BY THIS TIME. ANOTHER COLD FRONT WILL BE SLIPPING SOUTH INTO THE AREA AND TRYING TO IGNITE MORE PCPN. THE GFS IS MOST BULLISH WITH PCPN AS IT HAS A STRONGER LOW COMING IN FROM THE SW...LIKELY DUE TO SOME CONVECTIVE FEEDBACK. THE OTHER MODELS ARE WEAKER WITH THE LOW...AND HAVE MUCH LESS PCPN AS A RESULT. IT WILL TAKE A LITTLE TIME FOR RAIN AND CLOUDS TO MOVE OUT ON FRI...BUT IT SHOULD DO SO AT MOST LOCATIONS BY FRI EVENING. IT TAKES UNTIL THE ENTIRE UPPER LOW/TROUGH CAN MOVE FAR ENOUGH E/SE FOR CLEARING TO MOVE IN AT ALL LOCATIONS. ONCE WE CLEAR OUT LATER FRI...WE SHOULD REMAIN MAINLY CLEAR THROUGH THE DAY ON SAT. WE WILL START SEEING A RECOVERY IN TEMPERATURES WITH THE SUN EXPECTED TO BE OUT ON SAT. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 318 AM EDT THU APR 21 2016 WET AND COOL IS THE OVERRIDING WEATHER MESSAGE FOR THE WEATHER NEXT WEEK OVER SOUTHWEST MICHIGAN. MONDAY AND THURSDAY WILL MORE THAN LIKELY BE THE WETTEST DAYS. THUNDERSTORMS ARE POSSIBLE ON BOTH OF THOSE DAYS. THERE IS ALSO THE POTENTLY FOR A FROST/FREEZE TUESDAY NIGHT INTO WEDNESDAY MORNING. WE HAVE A COMPLEX INTERACTION BETWEEN THE ACTIVE NORTH PACIFIC WAVE TRAIN AND DEVELOPING UPPER LEVEL BLOCK OVER EASTERN NORTH AMERICA INTO GREENLAND. A LARGE UPPER LEVEL CLOSED UPPER HIGH IS SHOWN BY ALL OF THE MODELS TO DEVELOP SOUTH OF GREENLAND BY SATURDAY MORNING. IT THEN SLOWLY EXTENDS WEST TO BAFFIN'S ISLAND BY WEDNESDAY. THAT FORCES THE UPPER LOW CURRENTLY OVER NORTHERN HUDSON BAY SOUTHEAST EASTERN CANADA BY EARLY NEXT WEEK. THE SOUTHERN EDGE OF THAT CIRCULATION STAYS JUST NORTH OF THE CANADIAN BOARDER NEAR THE GREAT LAKES. MEANWHILE AN EXTENDED EAST ASIAN JET WILL PERSIST THROUGH THIS TIME PERIOD AROUND 40N. THAT WILL BRING A SERIES OF STRONG PACIFIC STORMS INTO THE WEST COAST. THOSE SYSTEMS WILL HAVE TO TRAVEL LEAST UNDER THE BLOCKING UPPER LOW OVER EASTERN CANADA. THIS PUTS SOUTHWEST MICHIGAN IN THE CROSS HAIRS FOR STORMY OR AT LEAST WET WEATHER NEXT WEEK. THIS IS SHOWN NICELY BY THE PNA GOING FROM POSITIVE EARLY IN THE WEEK TO NEAR NEUTRAL BY LATE IN THE WEEK. MEANWHILE THE AO GOES STRONGLY NEGATIVE. THAT SUGGESTS THE STORM TRACK WILL BE NEAR MICHIGAN DURING THIS TIME FRAME. IN MORE DETAIL.. THE FIRST SYSTEM TRACKS ACROSS THE CONUS IN THE SUNDAY TO TUESDAY TIME FRAME. AS THE POLAR FRONT SINKS SOUTH AND THE SURFACE LOW TRACKS EASTWARD....IT IS FORCED SOUTHEAST BY THE CANADIAN BLOCK. THIS BRINGS AN AREA OF OVERRUNNING RAIN INTO THE AREA BY SUNDAY THAT STARTS OVER NORTHERN AREAS THEN SPREADS SOUTH. THERE WILL BE ENOUGH SOUTHERLY INFLOW TO THIS SYSTEM THAT THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY. LOCALLY HEAVY RAIN IS NOT OUT OF THE QUESTION. THAT SYSTEM TRACKS EAST OF THE AREA LATER TUESDAY ALLOWING THE COLDER CANADIAN AIR TO MOVE INTO LOWER MICHIGAN. THAT BRINGS THE RISK OF FREEZING TEMPERATURES WEDNESDAY MORNING. THIS WILL NOT LAST LONG AS THE NEXT PACIFIC SYSTEM IS ON THE WAY. THE NEXT PACIFIC STORM SHOULD BE SPREADING RAIN INTO THE AREA LATER WEDNESDAY INTO THURSDAY. AGAIN THE SOUTHERLY FLOW AHEAD OF THE SYSTEM SHOULD HAVE ENOUGH INSTABILITY FOR AT LEAST SCATTERED THUNDERSTORMS. SIGNIFICANT RAINFALL IS LIKELY ONCE AGAIN. THIS COULD BE A VERY WET PERIOD DEPENDING ON HOW THIS ACTUALLY PLAYS OUT. WE COULD SEE ONE TO TWO INCHES FOR RAIN FROM THESE TWO SYSTEMS... IF NOT MORE. WE WILL HAVE TO WATCH HOW THIS PLAYS OUT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 158 PM EDT THU APR 21 2016 THE REGION WAS UNDER A MIX OF IFR AND MVFR EARLY THIS AFTERNOON. EXPECTING A TREND TO MORE MVFR TOWARD 20Z AS SLIGHTLY DRIER AIR MOVES IN. HOWEVER WITH THIS DRIER AIR...AND PERHAPS POCKETS OF SUNSHINE...WE WILL BECOME MORE UNSTABLE AND WIDELY SCATTERED THUNDERSTORMS WILL BECOME POSSIBLE. I HAVE ADDED VCTS ACROSS ALL THE TAF SITES FROM MID AFTERNOON INTO THIS EVENING. SOME PARTIAL CLEARING IS EXPECTED AS A COLD FRONT COMES THROUGH AROUND 06Z. HOWEVER WITH THIS CLEARING WILL COME FOG DEVELOPMENT. EXPECT ANOTHER PERIOD OF IFR AFTER 06Z AND PROBABLY LASTING UNTIL AFTER DAYBREAK. THE HIGHEST CHANCE OF IMPACT FROM THIS FOG WILL BE ACROSS I-94...AND SOMEWHAT MORE QUESTIONABLE TOWARD I-96. && .MARINE... ISSUED AT 318 AM EDT THU APR 21 2016 NOT MUCH WIND BEING OBSERVED OVER THE NEARSHORE WATERS THIS MORNING. THERE IS SOME WIND ALOFT...HOWEVER IT IS NOT MAKING IT TO THE SFC WITH IT BEING AN OFFSHORE FLOW AND DUE TO THE COOL WATERS. WE SHOULD SEE WINDS REMAIN BELOW 20 KNOTS THROUGH THU EVENING. WINDS WILL INCREASE LATER THU NIGHT AND ON FRI AS A DECENT GRADIENT MOVES INLAND COOLER AIR FILTERS OVERHEAD. && .HYDROLOGY... ISSUED AT 158 PM EDT THU APR 21 2016 RAINFALL LAST NIGHT AND TODAY HAS BEEN LIGHT IN NATURE... WITH FEW TOTALS EXCEEDING A QUARTER INCH. LEVELS ON MAIN STEM RIVERS CONTINUE A GRADUAL DECLINE... BUT WE HAVE BEEN SEEING RISES ON SMALLER RIVERS AND CREEKS. NO FLOODING IN ANTICIPATED TODAY OR TOMORROW. AFTER A QUIET FRIDAY AND SATURDAY... SUNDAY THROUGH THE REST OF NEXT WEEK LOOKS FAIRLY ACTIVE. A WIDESPREAD INCH OF RAINFALL IS CERTAINLY POSSIBLE. RIVERS REMAIN ELEVATED... SO WE COULD SEE SOME RISE ABOVE BANKFULL AND PRODUCE MINOR FLOODING IN LOWLAND AREAS NEXT WEEK. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && UPDATE...TJT SYNOPSIS...NJJ SHORT TERM...NJJ LONG TERM...WDM AVIATION...JK HYDROLOGY...EBW MARINE...NJJ
Hazardous weather outlook, Apr 21, 11:25 AM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1125 AM EDT THU APR 21 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-220845- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1125 AM EDT THU APR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR NON SEVERE THUNDERSTORMS THIS EVENING MAINLY SOUTH OF I-96 AND EAST OF KALAMAZOO. ANY STORM THAT DEVELOPS WILL BE CAPABLE OF BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LMZ844>849-220845- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1125 AM EDT THU APR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG CAN BE EXPECTED THIS AFTERNOON. WINDS AND WAVES MAY BECOME HAZARDOUS TO SMALL CRAFT AFTER MIDNIGHT AS WINDS BECOME NORTH AND INCREASE TO 15 TO 25 KNOTS. WAVES MAY INCREASE TO 5 FEET BY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND WAVES MAY BE HAZARDOUS TO SMALL CRAFT INTO EARLY EVENING FRIDAY THEN WINDS AND WAVES WILL DECREASE TOWARD MIDNIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. WDM TJT
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:11 PM EDT | Marine Dense Fog Advisory | GRR | 13 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.